MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y527H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a transabdominal preperitoneal procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture detached from the needle easily during peritoneal suturing.It was not a control release needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/14/2020.A manufacturing record evaluation was performed for the finished device pl6839 batch number, and no non-conformances were identified.Additional h3 investigation summary: it was reported performance pull off suture needle.A labeled winding former, a detached needle and a needle/suture piece of product code y527 were returned for analysis.The product code is double armed.During the visual inspection of detached needle, the swage and attachment area present body fluids.Damage and marks at the edge of the barrel hole could be observed that appears to be by use of a surgical instrument.During the visual inspection of the second needle, body fluids and marks were noted, the end of the suture piece was noted cut by us of a surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to visual inspection of detached needle, the assignable cause of the performance - pull off suture needle is an improper handling.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10232793
Report Number2210968-2020-05071
Device Sequence Number19631961
Product Code GAN
UDI-Device Identifier10705031059450
UDI-Public10705031059450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberY527H
Device Catalogue NumberY527H
Device Lot NumberPL6839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/14/2020
Patient Sequence Number1